Alert archive / Illinois / Gale Watches in 2017

Gale Watch 21, NWS Chicago, IL

August 3, 2017

NWS Chicago, IL issued this gale watch at Aug 3, 2017, 2:41 AM CDT. It took effect at Aug 4, 2017, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 3, 2017, 2:41 AM CDT (07:41 UTC)
In effect from
Aug 4, 2017, 10:00 AM CDT
Expired
Aug 3, 2017, 3:11 PM CDT
In force
Issued by
NWS Chicago, IL

The text

As transmitted.

503 
WHUS73 KLOT 030741
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
241 AM CDT THU AUG 3 2017

LMZ080-669-671-673-675-777-779-870-872-874-876-878-031545-
/O.NEW.KLOT.GL.A.0021.170804T1500Z-170805T0800Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
241 AM CDT THU AUG 3 2017

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 9 FT.

* OCCASIONAL WAVES...TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ261-362-364-366-563-565-567-868-031545-
/O.NEW.KLOT.GL.A.0021.170804T2100Z-170805T0800Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID-
LINE OF LAKE-
241 AM CDT THU AUG 3 2017

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. 

* WINDS...TO 35 KT.

* SIGNIFICANT WAVES...TO 8 FT.

* OCCASIONAL WAVES...TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BMD
2 follow-up statements
030 
WHUS73 KLOT 031353
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
853 AM CDT THU AUG 3 2017


LMZ080-669-671-673-675-777-779-870-872-874-876-878-032200-
/O.CON.KLOT.GL.A.0021.170804T1500Z-170805T0800Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
853 AM CDT THU AUG 3 2017

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ261-362-364-366-563-565-567-868-032200-
/O.CON.KLOT.GL.A.0021.170804T2100Z-170805T0800Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID-
LINE OF LAKE-
853 AM CDT THU AUG 3 2017

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WINDS...TO 35 KT.

* SIGNIFICANT WAVES...TO 10 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


KJB
436 
WHUS73 KLOT 032011
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
311 PM CDT THU AUG 3 2017

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM CDT
SATURDAY...

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 5 AM CDT
SATURDAY...

LMZ080-669-671-673-675-777-779-870-872-874-876-878-040415-
/O.UPG.KLOT.GL.A.0021.170804T1500Z-170805T0800Z/
/O.NEW.KLOT.GL.W.0030.170804T1500Z-170805T0800Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
311 PM CDT THU AUG 3 2017

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 3 AM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-567-868-040415-
/O.UPG.KLOT.GL.A.0021.170804T2100Z-170805T0800Z/
/O.NEW.KLOT.GL.W.0030.170804T2100Z-170805T0800Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID-
LINE OF LAKE-
311 PM CDT THU AUG 3 2017

...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 3 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 3 AM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 10 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>743-040415-
/O.NEW.KLOT.SC.Y.0070.170804T1200Z-170805T0200Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
311 PM CDT THU AUG 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY. 

* WINDS...TO 30 KT.

* SIGNIFICANT WAVES...TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ744-745-040415-
/O.NEW.KLOT.SC.Y.0070.170804T1200Z-170805T1000Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
311 PM CDT THU AUG 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 5 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 5 AM CDT
SATURDAY. 

* WINDS...TO 30 KT.

* SIGNIFICANT WAVES...TO 8 FT.

* OCCASIONAL WAVES...TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Aug 3, 12:36 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 3, 12:36 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1236 AM CDT Thu Aug 3 2017

.UPDATE...
923 PM CDT

Festering storms near the Chicago lakefront continue to move
slowly east offshore, with the rest of the diurnally-driven storms
having weakened. A weak upper level disturbance seen on GOES-16
water vapor imagery is moving east across southeast MN and
northeast IA, and likely in response to this there are isolated
showers developing northwest of Rockford. With MUCAPE of 2,300
J/kg on the 00Z DVN sounding, isolated storms will remain possible
into the overnight, mainly north of I-80 closer to the forcing
for ascent. The severe threat should remain low with any of this
activity.

To the north of the weak surface front/outflows, low
temperature/dew point spreads hint that fog may be realized,
similar to last night in the southern CWA. There had been haze
near the lakefront earlier, but that has eased. Some lower stratus
and mid/high clouds if thick enough would likely damper the fog
threat, certainly any dense threat. So have added some mainly
patchy fog mention into the forecast for the northern CWA.

MTF

&&

.SHORT TERM...
238 PM CDT

Through tonight...

Main forecast concerns for tonight continue to be isolated to
widely scattered showers/thunderstorms. Convection continues to
fire along the lake breeze boundary both in northwest Indiana as
well as in Lake Co, IL. Isolated to widely scattered storms are
also filling in across the stateline region across the rest of
northern Illinois along/ahead of the weak cold front draped
between areas of low pressure over lower Michigan as well as
southwest Wisconsin.

Expect these convective trends to continue into the early evening
with a modestly unstable atmosphere per mesoanalysis MLCAPE
values around 1500. Some heavy rainfall occurring under the
stronger cells on radar evidenced by the .92 inch report near
Hobart, IN. The stronger storms will also be capable of producing
winds gusting as high as 40 mph. Away from the lake breeze and
cold front boundaries... the lack of any decent low level
convergence outside of these areas combined with little to no
upper support should continue to limit any rain coverage in other
areas.

Expect ongoing showers/thunderstorms to diminish this evening with
loss of diurnal heating. Focus then shifts to potential for
additional showers/thunderstorms with an initial wave ahead of the
deepening upper trough over the northern high plains... moving
over a modest low level warm air advection pattern developing
later tonight ahead of surface low pressure moving across Nebraska
and into northern Iowa. While better chances will remain west and
north of the forecast area... will continue low pops through the
overnight.

Ed F

&&

.LONG TERM...
330 PM CDT

Thursday through Wednesday...

Main concern is the risk for strong to severe thunderstorms on
Thursday afternoon and evening. Furthermore, a brief fall preview
is on the way for Friday.

On Thursday morning through mid day, lead impulses associated with
short-wave trough developing over the Northern Plains this
afternoon could spark isolated to widely scattered thunderstorms,
for which chance category PoPs have been maintained with it
appearing unlikely coverage will be widespread. With moderate
MUCAPE in place as a warm front lifts north but weak deep layer
shear, not expecting any severe weather with the morning activity.

For the afternoon and evening hours, there is some uncertainty
regarding the amount of cloud cover and the impact on the
magnitude of destabilization. However, expectation is that clouds
will not be thick enough to prevent temperatures from warming into
the lower-mid 80s (progged 925 mb temps actually support temps a
bit warmer than going highs). In the presence of dew points well
into the 60s to around 70 and modest mid level lapse rates, MLCAPE
is expected to reach at least 1500-2000 j/kg.

Models are in fair agreement in the surface features, with
strengthening short-wave trough expected to form an unseasonably
deep surface low over the upper MS Valley. With additional lead
vorticity maxima moving across the area into the afternoon,
at least scattered showers and storms should redevelop in the
early-mid afternoon in north central and northwest Illinois and
then track eastward. Guidance, including CAMs, also indicates
likelihood of a final round of showers and storms during the
evening ahead of the cold front trailing from the surface low,
though the intensity of this may be modulated by how worked over
atmosphere gets from afternoon storms.

While mid and upper flow will be strongest behind cold front
trailing from the surface low, it will be gradually increasing
through the afternoon, supporting moderate 0-6 km bulk shear
values of 30-35 kt into the evening. The CAPE/shear spectrum
favors a risk for some of the storms to become severe, with
damaging winds and hail the main threats, favoring winds if there
is congealing of multi-cells into segments. Based off the expected
position of the surface low and warm front during the later
afternoon and evening, any tornado risk is more probable to focus
into Wisconsin, with veering of surface winds across our area
likely a limiting factor.

Finally, very heavy downpours are likely with stronger storms, but
storm motions should be generally quick enough to prevent much of
a flooding threat.

The cold front will sweep across the area late in the evening,
with autumn-like magnitude mid-upper low over the Great Lakes
leading to an unseasonably cool and breezy Friday and possibly a
few showers around. Closed cell strato-cu and the cool air mass
will combine to limit highs in many areas on Friday to the upper
60s, with locations south of I-80 more likely to reach or get a
degree or two above 70. Forecast highs for Friday would be normal
for late September into early October, so certainly a very early
fall preview.

Upper low will quickly exit east Friday night, so the unseasonable
cool shot will be short-lived, though it will still be a bit below
normal through the weekend through mid next work week in the
upper 70s. Another system could bring a return of showers on
Sunday and possibly at least isolated storms, though there is
uncertainty on evolution of this system.

Castro

&&

.AVIATION...
For the 06Z TAFs...

Several concerns during the upcoming forecast period including
early morning fog and low stratus and the potential for multiple
rounds of showers and thunderstorms through the day Thursday.

Overnight into early Thursday, patchy IFR and low MVFR ceilings
are noted across the region including a somewhat larger area of
low stratus over the south end of Lake Michigan that has
overspread some of the Chicago metro area terminals. Satellite
imagery shows some areas expanding while other areas are eroding
and don't have a good sense of how this will continue to trend
overnight. Given the diurnally favorable time and synoptic setup
for stratus and support from RAP indicating more expansion
overnight, have opted err towards lower cigs overnight and early
morning Thursday. Fog will also be possible, especially at RFD and
DPA.

Light east to northeast winds overnight will gradually veer to the
southeast and eventually south-southwest by mid morning Thursday
ahead of a developing area of low pressure. A lead upper level
disturbance may result in a few scattered showers and
thunderstorms, but best chances should stay just north of the
state line in Wisconsin. Will maintain a VCSH at RFD in the
morning but expect the remaining TAF sites to remain dry. Better
chances for showers and thunderstorms will overspread the region
as the main upper wave digs across the region midday. Some of
these storms could be strong to severe during the afternoon.
Another round of precipitation is possible as a cold front sweeps
across the area Thursday evening. Strength of the convection will
depend on how worked over the region is from earlier storms and if
there is any recovery of instability. Confidence in the details
is low for an evening round of thunderstorms, so will only call
for tempo showers. Dry weather should prevail behind the cold
front but MVFR stratus may return.

BMD

&&

.MARINE...
428 PM CDT

Low pressure will form over the Central Plains tonight
and lift to Lake Michigan late Thursday night. A strong northwest
to north gradient will overspread the lake behind the departing
low through the day Friday and continue into Friday night. Winds
are expected to peak at around 30 kt, especially on the central
and southern portions of the lake. Depending on the strength of
the low pressure just northeast of the lake into Friday evening,
a period of gale force gusts/speeds is possible, which is
indicated by some forecast soundings. A Small Craft Advisory will
be needed for the near shore, with hazardous waves possibly
lingering into Saturday for at least portions of the Indiana
nearshore. Winds should diminish again over the weekend as high
pressure builds back into the area.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 2, 4:20 PM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
420 PM CDT Wed Aug 2 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
032130-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
420 PM CDT Wed Aug 2 2017 /520 PM EDT Wed Aug 2 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Limited Thunderstorm Risk.
  Limited Fog Risk.

DISCUSSION:

Isolated to scattered thunderstorms can be expected mainly through
early evening, with the highest coverage across far northern
Illinois. While severe weather is not expected, gusty winds,
heavy downpours and occasional cloud to ground lightning are
possible.

In addition...flooding will continue along portions of the
Pecatonica River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Flooding Risk.
  Elevated Severe Thunderstorm Risk.
Sunday and Monday...
  Limited Thunderstorm Risk.

DISCUSSION:

There is a chance of thunderstorms Thursday morning with
thunderstorms then likely Thursday afternoon and evening.
Some of the storms Thursday afternoon and evening may become
severe, with damaging winds the main threat and large hail also
possible.

In addition...flooding will continue along portions of the
Pecatonica River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

East southeast at 5 to 10 mph.

&&

LMZ740>745-032130-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
420 PM CDT Wed Aug 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Elevated Thunderstorm Risk.
  Elevated Severe Thunderstorm Risk.
Friday and Saturday...
  Hazardous Conditions for Small Craft are likely.
Sunday and Monday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032130-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
420 PM CDT Wed Aug 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are likely Thursday into Thursday evening. There is
a slight chance of thunderstorms again Sunday and Monday.

&&

RC

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:33 PM CDTSpecial Weather StatementLOTLake27 min
Aug 3, 12:49 PM CDTSpecial Weather StatementLOTWill26 min
Aug 3, 1:31 PM CDTSpecial Weather StatementLOTFord, Iroquois, Kankakee, Will59 min
Aug 3, 2:52 PM CDTSpecial Weather StatementLOTCook, Lake23 min
Aug 3, 3:02 PM CDTSpecial Weather StatementLOTFord, Iroquois28 min
Aug 3, 3:11 PM CDTGale WarningLOT34 hr
Aug 3, 3:11 PM CDTSmall Craft AdvisoryLOT43 hr
Aug 3, 5:10 PM CDTSevere Thunderstorm WarningLOTLake50 min
Aug 3, 5:16 PM CDTSpecial Marine WarningLOT89 min
Aug 3, 5:45 PM CDTAreal Flood AdvisoryLOTLake3 hr
Aug 3, 6:20 PM CDTSpecial Weather StatementLOTWinnebago25 min
Aug 3, 3:15 PM CDTSpecial Weather StatementLOTBenton30 min
Aug 3, 3:35 PM CDTSpecial Weather StatementLOTJasper, Newton25 min
Aug 3, 3:47 PM CDTSpecial Weather StatementLOTLake, Porter28 min
Aug 3, 4:04 PM CDTBeach Hazards StatementLOTLake, Porter37 hr
Aug 3, 4:11 PM CDTSpecial Weather StatementLOTBenton19 min
Aug 3, 4:30 PM CDTSpecial Weather StatementLOTBenton15 min

Nearby

Gale Watches in Illinois, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.